Get your Health question answered in 3 easy steps

198 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are vision problems caused by sinus polyps ?

I am a 53 year old female and have suffered from sinus problems for most of my life. My doctor was treating me for a sinus infection that lasted for four months. I then started noticing swellings in my neck, sharp facial pain, and bouts of blurry and double vision. After a CT scan , I was told that I have maxillary sinus polyp and that these things are best left alone. Should I be worried about my vision, developing facial deformities or malignacy? Should I consider surgery?
Fri, 6 May 2011
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response
1. Isolated, small maxillary polyps do not require treatment. If you have an AC (Antro-choanal) polyp, it will require treatment.
2. Sphenoid sinus polyps or sinusitis is usually associated with visual symptoms.
3. Your latest CT images are the gold standard for deciding further treatment. Kindly upload the images on any free file sharing site such as www.filesanywhere.com and post a link here.
4. Facial deformities and malignancy are rare unless your polyps are bilateral and long standing. An inverted papilloma (transitional cell or Ringertz's papilloma) may co-exist along with long standing polyps. Frank malignancy would also cause additional symptoms such as:
a) nasal obstruction,
b) one sided nasal bleeding,
c) foul smelling nasal discharge,
d) watering of eye,
e) painless fall of teeth.
5. Your neck swellings must be investigated by USG Neck and FNAC, if required. If infection is the cause you may require a course of antibiotics.
6. Sharp facial pain is known to occur in cases of sinusitis.
7. Are you on any medication currently for trigeminal neuralgia? Blurred vision may occur as a side effect of some medications such as Tegretal (carbamazepine) in doses above 400 mg/day.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....